Alert archive / Missouri / Flash Flood Watches in 2016
Flash Flood Watch 4, NWS Springfield, MO
NWS Springfield, MO issued this flash flood watch at Aug 1, 2016, 1:05 AM CDT for 4 counties in Missouri. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Aug 1, 2016, 1:05 AM CDT (06:05 UTC)
- Expired
- Aug 1, 2016, 10:27 AM CDT
- In force
- 9 hr
- Issued by
- NWS Springfield, MO
- Flood severity
- None
Counties Maries County, MO, Miller County, MO, Morgan County, MO, Phelps County, MO
The radar
The Springfield radar (KSGF), 145 km from the middle of the area, began a volume at 06:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 6.1 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1282 J/kg
- Mixed-layer CIN
- -103 J/kg
- Mixed-layer LCL
- 1165 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 197 m²/s²
- 0-3 km storm-relative helicity
- 306 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.8
The text
As transmitted.
563 WGUS63 KSGF 010605 FFASGF URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE SPRINGFIELD MO 105 AM CDT MON AUG 1 2016 ...HEAVY RAINFALL POSSIBLE OVERNIGHT ACROSS CENTRAL MISSOURI... .A COMPLEX OF HEAVY SHOWERS AND THUNDERSTORMS HAS DEVELOPED ALONG THE I70 CORRIDOR THIS EVENING. THIS COMPLEX OF STORMS WILL SLOWLY DRIFT SOUTHWARD THROUGH THE MORNING HOURS. RAINFALL AMOUNTS OF 2 TO 3 INCHES MAY FALL OVER A SHORT PERIOD OF TIME WITH LOCALIZED HIGHER AMOUNTS. MOZ056>058-071-011615- /O.NEW.KSGF.FF.A.0004.160801T0605Z-160801T1700Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MORGAN-MILLER-MARIES-PHELPS- INCLUDING THE CITIES OF...VERSAILLES...ROCKY MOUNT...STOVER... LAURIE...AURORA SPRINGS...ELDON...LAKE OZARK...VICHY...NORTHWYE... ROLLA 105 AM CDT MON AUG 1 2016 ...FLASH FLOOD WATCH IN EFFECT UNTIL NOON CDT TODAY... THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL MISSOURI AND EAST CENTRAL MISSOURI...INCLUDING THE FOLLOWING AREAS...IN CENTRAL MISSOURI...MARIES...MILLER AND MORGAN. IN EAST CENTRAL MISSOURI...PHELPS. * UNTIL NOON CDT TODAY * A COMPLEX OF SHOWERS AND THUNDERSTORMS PRODUCING HEAVY RAINFALL WILL DRIFT SOUTHWARD INTO CENTRAL MISSOURI THROUGH THE EARLY MORNING HOURS. ROUGHLY TWO TO THREE INCHES OF RAINFALL IS EXPECTED OVER A SHORT PERIOD WITH LOCALLY HIGHER AMOUNTS. * FLOODING OF SMALL STREAMS...CREEKS...AND LOW WATER CROSSINGS WILL BE POSSIBLE THROUGH THE EARLY MORNING HOURS AND INTO THE MONDAY MORNING COMMUTE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ FRYE
2 follow-up statements
418 WGUS63 KSGF 011150 FFASGF FLOOD WATCH NATIONAL WEATHER SERVICE SPRINGFIELD MO 650 AM CDT MON AUG 1 2016 MOZ071-011300- /O.CAN.KSGF.FF.A.0004.000000T0000Z-160801T1700Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ PHELPS- INCLUDING THE CITIES OF...NORTHWYE...ROLLA 650 AM CDT MON AUG 1 2016 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR A PORTION OF EAST CENTRAL MISSOURI HAS BEEN CANCELLED. WHILE SHOWERS AND THUNDERSTORMS WILL IMPACT THE AREA TODAY...EXCESSIVE RAINFALL IS NO LONGER EXPECTED IN PHELPS COUNTY.| $$ MOZ056>058-011700- /O.CON.KSGF.FF.A.0004.000000T0000Z-160801T1700Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MORGAN-MILLER-MARIES- INCLUDING THE CITIES OF...VERSAILLES...ROCKY MOUNT...STOVER... LAURIE...AURORA SPRINGS...ELDON...LAKE OZARK...VICHY 650 AM CDT MON AUG 1 2016 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL NOON CDT TODAY... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF CENTRAL MISSOURI...INCLUDING THE FOLLOWING AREAS...MARIES...MILLER AND MORGAN. * UNTIL NOON CDT TODAY * SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL WILL CONTINUE THIS MORNING BUT GRADUALLY DIMINISH IN INTENSITY. STORM TOTAL RAINFALL AMOUNTS TWO TO THREE INCHES IS EXPECTED WITH LOCALLY HIGHER AMOUNTS AROUND FOUR INCHES. ADDITIONAL RAINFALL AMOUNTS THIS MORNING WILL GENERALLY BE NEAR ONE INCH OR LESS. * FLOODING OF SMALL STREAMS...CREEKS...AND LOW WATER CROSSINGS WILL BE POSSIBLE THROUGH THE MORNING HOURS INCLUDING THE MORNING COMMUTE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ FOSTER
492 WGUS63 KSGF 011527 FFASGF FLOOD WATCH NATIONAL WEATHER SERVICE SPRINGFIELD MO 1027 AM CDT MON AUG 1 2016 MOZ056>058-011630- /O.CAN.KSGF.FF.A.0004.000000T0000Z-160801T1700Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MORGAN-MILLER-MARIES- INCLUDING THE CITIES OF...VERSAILLES...ROCKY MOUNT...STOVER... LAURIE...AURORA SPRINGS...ELDON...LAKE OZARK...VICHY 1027 AM CDT MON AUG 1 2016 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR A PORTION OF CENTRAL MISSOURI HAS BEEN CANCELLED. MOST OF THE RAIN OVER THE WATCH AREA HAS BECOME LIGHT AND ADDITIONAL FLOODING IS NO LONGER EXPECTED THROUGH THE MORNING. THERE IS SOME POTENTIAL FOR ADDITIONAL STORM DEVELOPMENT LATER TODAY. PLEASE CONTINUE TO MONITOR NOAA WEATHER RADIO...NWS WEB SITES AND LOCAL MEDIA FOR LATER STATEMENTS. $$ TERRY
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood watch went out at Jul 31, 11:34 PM CDT, 1 hour 31 minutes earlier.
Area forecast discussion, Jul 31, 11:34 PM CDT, 1 hour 31 minutes before
Area Forecast Discussion National Weather Service Springfield MO 1134 PM CDT SUN JUL 31 2016 .SHORT TERM...(This evening through Monday) Issued at 100 PM CDT Sun Jul 31 2016 Ongoing convection continuing across primarily central into south central Missouri at this time. This activity is the remnants of an earlier MCS that is interacting with the northward advancing surface warm front currently located across the northern CWA. This activity should continue to progress across the area this afternoon. Models are hinting at yet another MCS developing overnight...but a little further east than last night. Right now...this will primarily affect central Missouri with wind being the primary threat. Otherwise...a strong upper level trough moving through the Canadian Rockies will push the upper level ridge eastward and allow the upper high to begin to build eastward. High temperatures on Monday should be noticably warmer in the upper 80s to lower 90s. Heat index values will be in the upper 90s with a few areas flirting with 100 degrees or above. .LONG TERM...(Monday Night through Sunday) Issued at 100 PM CDT Sun Jul 31 2016 As the upper high shifts eastward and the surface front moves northward...rain chances will shift primarily to the eastern CWA...along the eastern periphery of the high. The primary concern then shifts to those higher heat index values. Tuesday and Wednesday should be the peak days for heat indicies. At this time...values look to be in the 100 to 107 range...so will continue to monitor for advisory criteria. A second short wave moves across southern Canada on Thursday which will allow a surface front to once again approach central Missouri by Saturday and increase our rain chances once again. && .AVIATION...(For the 06Z TAFS through 06Z Monday night) Issued at 1131 PM CDT Sun Jul 31 2016 Elevated convection has developed over the past couple of hours north of the CWA in a northwest to southeast band. Most of this activity should remain north of the CWA over the next couple of hours before eventually drifing into the far northeast CWA. Activity should remain well to the northeast of the terminal locations with VFR conditions expected at all 3 forecast points. Upper level ridge of high pressure should begin to build into the area from the southwest. && .SGF Watches/Warnings/Advisories... MO...NONE. KS...NONE. && SHORT TERM...Gaede LONG TERM...Gaede AVIATION...Lindenberg
Hazardous weather outlook, Aug 1, 1:01 AM CDT, 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 101 AM CDT MON AUG 1 2016 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-020615- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 101 AM CDT MON AUG 1 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. WEATHER HAZARDS EXPECTED... LIMITED THUNDERSTORM WIND DAMAGE RISK. LIMITED FLOODING RISK. ELEVATED LIGHTNING RISK. ELEVATED EXCESSIVE HEAT RISK. DISCUSSION... A THUNDERSTORM COMPLEX WILL IMPACT CENTRAL MISSOURI OVERNIGHT...AND AFFECT AREAS GENERALLY ALONG AND NORTH OF A LINE FROM WARSAW TO CAMDENTON TO SALEM. THE STORMS WILL BE CAPABLE OF PRODUCING TORRENTIAL RAINFALL WHICH COULD RESULT IN LOCALIZED FLASH FLOODING...FREQUENT LIGHTNING AND WIND GUSTS UP TO 50 MPH. ADDITIONAL SCATTERED THUNDERSTORM DEVELOPMENT WILL OCCUR DURING THE DAY MONDAY MAINLY ACROSS CENTRAL AND SOUTH CENTRAL MISSOURI. ORGANIZED SEVERE WEATHER IS NOT EXPECTED. SOME AREAS OF SOUTHWESTERN MISSOURI AND SOUTHEASTERN KANSAS COULD SEE HEAT INDEX VALUES IN THE MIDDLE AND UPPER 90S MONDAY AFTERNOON. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. ISOLATED THUNDERSTORMS WILL AGAIN BE POSSIBLE MAINLY ACROSS SOUTH CENTRAL MISSOURI TUESDAY. NO ORGANIZED SEVERE WEATHER IS EXPECTED AT THIS TIME...HOWEVER A STRONG WIND GUST...FREQUENT LIGHTNING...AND HEAVY RAINFALL MAY BE POSSIBLE IN THE STRONGER STORMS. TEMPERATURES WILL INCREASE THIS WEEK AS A HIGH PRESSURE RIDGE MOVES INTO THE REGION. THE WARMEST DAYS WILL BE WEDNESDAY AND THURSDAY AS HEAT INDICES WILL LIKELY CLIMB INTO THE LOWER TO MID 100S ACROSS THE ENTIRE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE DETAILED INFORMATION CAN BE ACCESSED AT: HTTP://WWW.WEATHER.GOV/SGF/SITREP(ALL LOWERCASE) THIS PRODUCT IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.WEATHER.GOV/SGF(ALL LOWERCASE) FOSTER
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 1:27 AM CDT | Special Weather Statement | SGF | Miller, Morgan | 63 min |
| Aug 1, 2:34 AM CDT | Flash Flood Warning | SGF | Miller, Morgan | 7 hr |
| Aug 1, 3:50 AM CDT | Flash Flood Warning | SGF | Benton, Camden | 6 hr |
| Aug 1, 5:40 AM CDT | Areal Flood Advisory | SGF | Benton, Camden, Dallas, Hickory | 4 hr |
| Aug 1, 6:12 AM CDT | Flash Flood Warning | SGF | Benton, Camden, Hickory | 4 hr |
| Aug 1, 7:21 AM CDT | Areal Flood Advisory | SGF | Maries | 3 hr |
| Aug 1, 9:26 AM CDT | Areal Flood Advisory | SGF | Benton, Camden, Dallas, Hickory | 6 hr |
| Aug 1, 9:28 AM CDT | Areal Flood Advisory | SGF | Miller, Morgan | 6 hr |
| Aug 1, 9:40 AM CDT | Areal Flood Advisory | SGF | Benton, Camden | 6 hr |
| Aug 1, 11:47 AM CDT | Areal Flood Warning | SGF | Benton, Camden, Miller, Morgan | 6 hr |
| Aug 1, 2:36 PM CDT | Heat Advisory | SGF | Barton, Jasper, McDonald, Newton | 5 hr |
| Aug 1, 5:53 PM CDT | Areal Flood Warning | SGF | Benton, Miller, Morgan | 10 hr |
Nearby
Flash Flood Watches in Missouri, 2016Every flash flood watch in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.